RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Probl. Peredachi Inf.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Probl. Peredachi Inf., 2003, Volume 39, Issue 1, Pages 36–52 (Mi ppi156)  

This article is cited in 2 scientific papers (total in 2 papers)

Problems of Robustness for Universal Coding Schemes

V. V. V'yugin


Abstract: The Lempel–Ziv universal coding scheme is asymptotically optimal for the class of all stationary ergodic sources. A problem of robustness of this property under small violations of ergodicity is studied. The notion of deficiency of algorithmic randomness is used as a measure of disagreement between data sequence and probability measure. We prove that universal compression schemes from a large class are nonrobust in the following sense: If the randomness deficiency grows arbitrarily slowly on initial fragments of an infinite sequence, then the property of asymptotic optimality of any universal compression algorithm can be violated. Lempel–Ziv compression algorithms are robust on infinite sequences generated by ergodic Markov chains when the randomness deficiency of their initial fragments of length $n$ grows as $o(n)$.

Full text: PDF file (2147 kB)
References: PDF file   HTML file

English version:
Problems of Information Transmission, 2003, 39:1, 32–46

Bibliographic databases:

UDC: 621.391.1:519.2

Citation: V. V. V'yugin, “Problems of Robustness for Universal Coding Schemes”, Probl. Peredachi Inf., 39:1 (2003), 36–52; Problems Inform. Transmission, 39:1 (2003), 32–46

Citation in format AMSBIB
\Bibitem{Vyu03}
\by V.~V.~V'yugin
\paper Problems of Robustness for Universal Coding Schemes
\jour Probl. Peredachi Inf.
\yr 2003
\vol 39
\issue 1
\pages 36--52
\mathnet{http://mi.mathnet.ru/ppi156}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2101343}
\zmath{https://zbmath.org/?q=an:1077.94010}
\transl
\jour Problems Inform. Transmission
\yr 2003
\vol 39
\issue 1
\pages 32--46
\crossref{https://doi.org/10.1023/A:1023626414365}


Linking options:
  • http://mi.mathnet.ru/eng/ppi156
  • http://mi.mathnet.ru/eng/ppi/v39/i1/p36

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. V'yugin V., “On Instability of the Ergodic Limit Theorems with Respect to Small Violations of Algorithmic Randomness”, 2011 IEEE International Symposium on Information Theory Proceedings (ISIT), 2011, 1514–1518  crossref  isi
    2. Uspensky V.A., V'yugin V.V., “Development of the algorithmic information theory in Russia”, Journal of Communications Technology and Electronics, 56:6 (2011), 739–747  crossref  isi
  • Проблемы передачи информации Problems of Information Transmission
    Number of views:
    This page:451
    Full text:112
    References:42

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019